MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 75HA70
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the incident occurred when changing the tracheostomy tube.The patient's cannula was inserted after performing the cuff test on the device.After a short time iv ventilation could no longer be ensured.This was accompanied by a drop in spo2.The cuff pressure was no longer measurable and the nursing service had to call the emergency doctor.The patient was admitted to the hospital as an emergency.In the hospital, the cannula was changed again and it was noticed that it was the wrong cannula.There was patient involvement and unknown patient harm.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.It was reported that complaint identified for this lot number and no other complaints for mislabeled products on part numbers 75ha70 or 67ha70.Based on review of the pictures, the returned items, and the dhr, a conclusion could not be made that the wrong product was a manufacturing fault.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key20152720
Report Number1824231-2024-00081
Device Sequence Number4248639
Product Code JOH
UDI-Device Identifier15021312013849
UDI-Public(01)15021312013849(17)271208(10)4354823
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number75HA70
Device Lot Number4354823
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/04/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown